Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 18, 2019, 3:05 AM CDT for Duval County, Webb County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2019, 3:05 AM CDT (08:05 UTC)
- Expired
- Apr 18, 2019, 3:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 107 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:26 AM CDT | HAIL 0.75 | Freer, TX | GAS STATION IN FREER REPORTED DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted.
776
WUUS54 KCRP 180805
SVRCRP
TXC131-479-180845-
/O.NEW.KCRP.SV.W.0013.190418T0805Z-190418T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
305 AM CDT Thu Apr 18 2019
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northern Duval County in south central Texas...
East central Webb County in south central Texas...
* Until 345 AM CDT.
* At 304 AM CDT, a severe thunderstorm was located 15 miles west of
Freer, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Diego, Freer, Seven Sisters and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2773 9896 2797 9897 2805 9826 2767 9823
2763 9824
TIME...MOT...LOC 0804Z 268DEG 40KT 2786 9887
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
325
WWUS54 KCRP 180825
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
325 AM CDT Thu Apr 18 2019
TXC479-180834-
/O.CAN.KCRP.SV.W.0013.000000T0000Z-190418T0845Z/
Webb TX-
325 AM CDT Thu Apr 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2775 9874 2799 9875 2800 9872 2805 9826
2767 9823 2763 9824 2766 9845
TIME...MOT...LOC 0824Z 268DEG 40KT 2787 9861
$$
TXC131-180845-
/O.CON.KCRP.SV.W.0013.000000T0000Z-190418T0845Z/
Duval TX-
325 AM CDT Thu Apr 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN DUVAL COUNTY...
At 324 AM CDT, a severe thunderstorm was located over Freer, moving
east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
San Diego, Freer, Seven Sisters and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2775 9874 2799 9875 2800 9872 2805 9826
2767 9823 2763 9824 2766 9845
TIME...MOT...LOC 0824Z 268DEG 40KT 2787 9861
HAIL...1.00IN
WIND...60MPH
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:37 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 18, 12:37 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1237 AM CDT Thu Apr 18 2019
.DISCUSSION...
Line of strong moving into far northwest portions of the forecast
area at the present time. Outflow has pushed out ahead of the
strongest convection but beginning to see it fill back in. Will
still have the potential for some bowing segments through mainly
our northern counties over the next several hours with strong
winds possible. Hail may also still occur in any stronger updrafts
that can still go up. Models continue to indicate lower CAPE as
the system pushes eastward through the night so anticipate a
general weakening trend...though some guidance would indicate a
few stronger storms/segments making into to the coast in the
northern coastal bend by sunrise.
Also see 06Z aviation discussion below.
&&
.AVIATION...
Convection moving into COT area at issuance time and will move
toward LRD over the next hour or two. Expect a line of
thunderstorms to continue pushing eastward overnight affecting all
TAF sites. Once the line pushes through a rapid improvement in
flight conditions is expected with VFR conditions then persisting
through the end of the period. Gusty northwest winds will
developing during the day and persist into the evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 57 84 60 82 / 10 0 0 0 0
Victoria 81 54 79 53 81 / 20 0 0 0 0
Laredo 86 58 88 61 91 / 0 0 0 0 0
Alice 85 56 85 57 85 / 10 0 0 0 0
Rockport 81 59 80 63 77 / 20 0 0 0 0
Cotulla 82 54 85 56 88 / 0 0 0 0 0
Kingsville 86 55 85 57 85 / 10 0 0 0 0
Navy Corpus 84 61 82 66 78 / 20 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CDT early this morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
Small Craft Advisory until noon CDT today For the following
zones: Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
PH/83...AVIATIONHazardous weather outlook, Apr 17, 5:24 AM CDT, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 524 AM CDT Wed Apr 17 2019 TXZ229>234-239>247-342>347-442-443-447-181030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 524 AM CDT Wed Apr 17 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents for Gulf facing beaches today. There is a slight chance for severe thunderstorms north of a line from Laredo to Victoria. There is a marginal risk of severe thunderstorms for most of the rest of South Texas. Large hail and strong winds are the primary threats. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a moderate risk of rip currents for Gulf facing beaches Thursday. There is a chance of thunderstorms Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. GMZ230-235-250-255-270-275-181030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 524 AM CDT Wed Apr 17 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small craft advisory is in effect tonight for offshore areas. Scattered to numerous showers and thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small Craft Advisory conditions are likely Thursday night into Friday due to offshore flow. A Small Craft Advisory may also be needed Saturday night through Sunday night.
In the hours before
Special weather statement, Apr 18, 12:30 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1230 AM CDT Thu Apr 18 2019
TXZ229>232-239-240-180630-
Live Oak-McMullen-Webb-Bee-Duval-La Salle-
1230 AM CDT Thu Apr 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL...
NORTHEASTERN WEBB...LA SALLE...MCMULLEN...WESTERN LIVE OAK AND WEST
CENTRAL BEE COUNTIES...
At 1228 AM CDT, radar indicated showers and a few strong
thunderstorms were located along a line extending from near
Goldfinch to 9 miles southeast of Cotulla to near Las Tiendas.
Movement was southeast at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Freer, George West, Three Rivers, Encinal, Tilden, Choke Canyon,
Cross, Fort Ewell Site, Calliham, Zella, Karon, Simmons, Ray Point,
Callaghan, Las Tiendas, Seven Sisters, Loma Alta, Botines, Fowlerton
and La Esperanza Ranch Airport.
LAT...LON 2794 9976 2835 9918 2865 9899 2864 9834
2861 9833 2867 9825 2855 9792 2795 9831
2750 9895
TIME...MOT...LOC 0528Z 297DEG 40KT 2880 9883 2833 9913 2796 9964
TESpecial weather statement, Apr 18, 12:45 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1245 AM CDT Thu Apr 18 2019
TXZ229-230-239-180645-
McMullen-Webb-La Salle-
1245 AM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB...LA SALLE
AND WEST CENTRAL MCMULLEN COUNTIES...
At 1245 AM CDT, a strong thunderstorm was located near Catarina, or
11 miles south of Big Wells, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cotulla, Gardendale, Woodward, Fowlerton, Millett, Los Angeles,
Artesia Wells and Chaparral Wildlife Management Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 9870 2818 9962 2820 9962 2820 9940
2864 9940 2865 9885
TIME...MOT...LOC 0545Z 256DEG 40KT 2840 9957
TESpecial weather statement, Apr 18, 1:43 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
143 AM CDT Thu Apr 18 2019
TXZ229>233-180745-
Live Oak-McMullen-Bee-La Salle-Goliad-
143 AM CDT Thu Apr 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LA
SALLE...NORTHERN MCMULLEN...WEST CENTRAL GOLIAD...NORTHERN LIVE OAK
AND NORTHWESTERN BEE COUNTIES...
At 143 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles south of Goldfinch to Zella to 7
miles south of Fowlerton. Movement was east at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Beeville, George West, Three Rivers, Tilden, Choke Canyon, Mineral,
Cross, Fowlerton, Calliham, Nell, Tulsita, Zella, Karon, Oakville,
Normanna, Pettus, Crowther, Pawnee, Simmons and Ray Point.
LAT...LON 2869 9801 2872 9792 2867 9782 2867 9778
2871 9772 2869 9771 2836 9773 2828 9883
2851 9885 2865 9890 2864 9834 2861 9833
2879 9810
TIME...MOT...LOC 0643Z 260DEG 47KT 2866 9884 2855 9877 2836 9878
TESpecial weather statement, Apr 18, 2:01 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 201 AM CDT Thu Apr 18 2019 TXZ229-180745- La Salle- 201 AM CDT Thu Apr 18 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA SALLE COUNTY... At 200 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Woodward to 6 miles southwest of Light. Movement was east at 55 mph. Wind gusts up to 50 mph and penny size hail are possible with these storms. Locations impacted include... Cotulla, Gardendale, Woodward, Millett, Los Angeles, Artesia Wells, Fowlerton and Chaparral Wildlife Management Area. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2813 9881 2821 9940 2864 9940 2865 9882 TIME...MOT...LOC 0700Z 264DEG 46KT 2857 9933 2823 9952 KONARIK
Special weather statement, Apr 18, 2:13 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
213 AM CDT Thu Apr 18 2019
TXZ229-239-180815-
Webb-La Salle-
213 AM CDT Thu Apr 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND SOUTHERN
LA SALLE COUNTIES...
At 213 AM CDT, a strong thunderstorm was located near Botines, or 15
miles north of Laredo, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Laredo, Encinal, Las Tiendas, Botines, Unitec Industrial Park,
Doctors Hospital Of Laredo, Ranchos Penitas West, Orvil, Fort Ewell
Site, Callaghan and Ranchitos Las Lomas.
LAT...LON 2761 9954 2761 9955 2760 9958 2761 9958
2764 9960 2763 9963 2764 9962 2764 9963
2793 9967 2818 9908 2814 9880 2768 9884
2759 9954
TIME...MOT...LOC 0713Z 257DEG 31KT 2777 9953
TESpecial weather statement, Apr 18, 2:58 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
258 AM CDT Thu Apr 18 2019
TXZ239-240-180845-
Webb-Duval-
258 AM CDT Thu Apr 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUVAL AND NORTHEASTERN
WEBB COUNTIES...
At 257 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 14 miles south of Fort Ewell Site to 23
miles west of Freer to 14 miles northeast of Ranchitos Las Lomas.
Movement was east at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
San Diego, Freer, Benavides, Seven Sisters, San Jose and Rosita.
LAT...LON 2767 9906 2787 9905 2804 9915 2805 9843
2774 9823 2745 9825
TIME...MOT...LOC 0757Z 280DEG 43KT 2794 9907 2786 9900 2774 9900
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:04 AM CDT | Special Weather Statement | CRP | Webb | 56 min |
| Apr 18, 12:30 AM CDT | Special Weather Statement | CRP | La Salle, Live Oak, McMullen, Webb | 60 min |
| Apr 18, 12:45 AM CDT | Special Weather Statement | CRP | La Salle | 60 min |
| Apr 18, 1:01 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 44 min |
| Apr 18, 1:43 AM CDT | Special Weather Statement | CRP | Bee, Live Oak, McMullen | 62 min |
| Apr 18, 2:00 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Victoria | 45 min |
| Apr 18, 2:01 AM CDT | Special Weather Statement | CRP | La Salle | 44 min |
| Apr 18, 2:13 AM CDT | Special Weather Statement | CRP | Webb | 62 min |
| Apr 18, 2:20 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| Apr 18, 2:27 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 33 min |
| Apr 18, 2:58 AM CDT | Special Weather Statement | CRP | Duval | 47 min |
| Apr 18, 3:14 AM CDT | Special Weather Statement | CRP | Aransas, Calhoun, Jim Wells, Kleberg, Nueces, Refugio and 2 more | 61 min |
| Apr 18, 3:31 AM CDT | Special Weather Statement | CRP | McMullen | 44 min |
| Apr 18, 3:42 AM CDT | Special Weather Statement | CRP | Jim Wells | 48 min |
| Apr 18, 4:24 AM CDT | Special Weather Statement | CRP | Bee, San Patricio | 51 min |
| Apr 18, 4:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| Apr 18, 4:40 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 50 min |
| Apr 18, 5:01 AM CDT | Special Weather Statement | CRP | Aransas, Nueces, Refugio, San Patricio | 44 min |
| Apr 18, 5:03 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 42 min |
| Apr 18, 5:07 AM CDT | Special Marine Warning | CRP | 53 min | |
| Apr 18, 5:15 AM CDT | Special Weather Statement | CRP | Bee | 45 min |
| Apr 18, 5:23 AM CDT | Special Marine Warning | CRP | 52 min | |
| Apr 18, 5:39 AM CDT | Special Weather Statement | CRP | Aransas, Nueces, Refugio, San Patricio | 66 min |
| Apr 18, 5:54 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Apr 18, 6:16 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| Apr 18, 6:18 AM CDT | Areal Flood Advisory | CRP | Nueces | 117 min |
| Apr 18, 6:21 AM CDT | Special Weather Statement | CRP | Victoria | 39 min |
| Apr 18, 7:27 AM CDT | Special Marine Warning | CRP | 93 min | |
| Apr 18, 3:14 PM CDT | Small Craft Advisory | CRP | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.